Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2013  |  Volume : 45  |  Issue : 5  |  Page : 528--529

Hypersensitivity due to ceftriaxone mimicking measlesin a child

Russelian Arulraj, Chandrasekaran Venkatesh, Nanda Chhavi, Palanisamy Soundararajan 
 Department of Pediatrics, Mahatma Gandhi Medical College and Research Institute, Pillaiyarkuppam, Puducherry - 607 402, India

Correspondence Address:
Chandrasekaran Venkatesh
Department of Pediatrics, Mahatma Gandhi Medical College and Research Institute, Pillaiyarkuppam, Puducherry - 607 402
India

Ceftriaxone is a commonly used antibiotic in children for various infections like respiratory tract infection, urinary tract infection and enteric fever. Hypersensitive reactions following ceftriaxone therapy are uncommon but are potentially life-threatening. The rash can resemble viral exanthems and may lead to a delay in the recognition and prompt treatment. Here we report a 7-year-old boy who presented with fever and rash with emphasis on recognizing ceftriaxone hypersensitivity and its management.


How to cite this article:
Arulraj R, Venkatesh C, Chhavi N, Soundararajan P. Hypersensitivity due to ceftriaxone mimicking measlesin a child.Indian J Pharmacol 2013;45:528-529


How to cite this URL:
Arulraj R, Venkatesh C, Chhavi N, Soundararajan P. Hypersensitivity due to ceftriaxone mimicking measlesin a child. Indian J Pharmacol [serial online] 2013 [cited 2020 Jul 3 ];45:528-529
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2013;volume=45;issue=5;spage=528;epage=529;aulast=Arulraj;type=0